Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 15, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 13, 2020, 8:20 PM CST for 26 counties in Kansas. It took effect at Nov 14, 2020, 11:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2020, 8:20 PM CST (02:20 UTC)
- In effect from
- Nov 14, 2020, 11:00 AM CST
- Expired
- Nov 15, 2020, 12:43 AM CST
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS73 KICT 140220 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 820 PM CST Fri Nov 13 2020 KSZ032-033-047>051-067-141630- /O.NEW.KICT.WI.Y.0015.201114T1900Z-201115T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 820 PM CST Fri Nov 13 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CST SATURDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice, McPherson, and Reno Counties. * WHEN...From 1 PM to 7 PM CST Saturday. * IMPACTS...Strong and gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
283 WWUS73 KICT 140944 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 344 AM CST Sat Nov 14 2020 KSZ052-053-068>072-082-083-091>096-098>100-142345- /O.EXB.KICT.WI.Y.0015.201114T1700Z-201115T0300Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 344 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Southwest winds through early afternoon will eventually turn to the west and northwest late this afternoon into the early evening hours. Speeds are expected to be in the 25 to 30 mph range with gusts 40 to 45 mph. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 11 AM this morning to 9 PM CST this evening. * IMPACTS...Strong and gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>051-067-142345- /O.EXT.KICT.WI.Y.0015.201114T1900Z-201115T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 344 AM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts 45 to 50 mph. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice, McPherson, and Reno Counties. * WHEN...From 1 PM this afternoon to 9 PM CST this evening. * IMPACTS...Strong and gusty winds could blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
441 WWUS73 KICT 150212 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 812 PM CST Sat Nov 14 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150600- /O.EXT.KICT.WI.Y.0015.000000T0000Z-201115T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 812 PM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Very strong northwest winds, with gusts up to around 55 mph. * WHERE...Central, South Central, and Southeast Kansas. * WHEN...Until midnight CST tonight. * IMPACTS...Strong and gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
708 WWUS73 KICT 150449 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1049 PM CST Sat Nov 14 2020 KSZ032-033-047>051-067-082-091-150600- /O.CAN.KICT.WI.Y.0015.000000T0000Z-201115T0600Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 1049 PM CST Sat Nov 14 2020 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory criteria. $$ KSZ052-053-068>072-083-092>096-098>100-150600- /O.CON.KICT.WI.Y.0015.000000T0000Z-201115T0600Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1049 PM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Strong northwest winds, with gusts up to around 50 mph possible. * WHERE...Central, South Central, and Southeast Kansas. * WHEN...Until midnight CST tonight. * IMPACTS...Strong and gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
647 WWUS73 KICT 150541 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1141 PM CST Sat Nov 14 2020 KSZ052-053-068>072-083-092>096-098>100-150700- /O.EXT.KICT.WI.Y.0015.000000T0000Z-201115T0700Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1141 PM CST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CST SUNDAY... * WHAT...Strong northwest winds, with gusts up to around 50 mph possible. * WHERE...Southeast Kansas. * WHEN...Until 1 AM CST Sunday. * IMPACTS...Strong and gusty winds will blow around unsecured objects. Small tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
923 WWUS73 KICT 150643 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1243 AM CST Sun Nov 15 2020 KSZ052-053-068>072-083-092>096-098>100-150745- /O.CAN.KICT.WI.Y.0015.000000T0000Z-201115T0700Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1243 AM CST Sun Nov 15 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory levels therefore the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 13, 6:19 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Nov 13, 6:19 PM CST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Wichita KS 619 PM CST Fri Nov 13 2020 ...Updated for Aviation Discussion... .SHORT TERM...(This evening through Monday night) Issued at 213 PM CST Fri Nov 13 2020 A progressive shortwave trough over the PACNW today will race eastward across the northern Rockies tonight before emerging across the Northern Plains on Saturday. Ahead of this feature, low level moisture is progged to return northward across southeast KS where steep mid-level lapse rates and some elevated CAPE may allow for scattered storms to develop as we remain within a favorable entrance region to the upper level jet. As the previous shift noted, a strong storm or two may be capable of producing pea to nickel sized hail with southeast KS having the highest probabilities. Delayed pops with the better chances arriving after 03Z or later. Strong low-level moisture advection could result in areas of reduced visibilities with some transient advection fog as dewpoint temperatures are progged to rise into the mid 50s across the Flint Hills toward morning. Some showers and isolated storms may linger into the morning hours on Sat across southeast KS before a cold front ushers in much drier air later in the day. Strong and gusty northwest winds may develop in the wake of the front possibly reaching advisory speeds across much of central and south central KS while driving the Grassland Fire Danger Index into the very high category across much of the area. We may see another attempt at showers or storms along the prefrontal trough/cold front later in the day over southeast KS but activity should quickly diminish as much drier air builds over the area in the wake of the front with higher probabilities remaining south and east of our forecast area. Sun-Mon...Breezy northwest winds will subside on Sun as high pressure builds over the Southern Plains. A westerly component may help boost temperatures across the area on Sun with highs around 60 possible in most areas. A more subtle ripple in the northwest flow may bring a subtle wind shift to the area on Mon with dry northwest mid/upper flow resulting in seasonably mild and above normal temperatures in the low to mid 60s. .LONG TERM...(Tuesday through Friday) Issued at 213 PM CST Fri Nov 13 2020 West to Northwest mid/upper flow is progged through the period resulting in dry weather conditions and mild above normal temperatures through the period. This pattern may eventually break down as we move into next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 559 PM CST Fri Nov 13 2020 Scattered shower/thunderstorm chances will increase this evening and persist overnight across southeast Kansas, mainly southeast of the KS Turnpike, as low-level warm/moist advection commences ahead of a weather disturbance approaching from the west. The strongest activity will be capable of small hail and brief heavy rain. Additionally, increasing the low-level moisture will support MVFR to possibly IFR ceilings tonight through Saturday morning across southeast KS. Furthermore, deepening low pressure will support strong/gusty south to southwest winds developing later tonight and persisting through Saturday, with winds gradually switching to northwesterly in wake of a cold front Saturday afternoon and evening. The west/northwest winds in wake of the cold front could be very strong/gusty for a time late afternoon-evening, especially west of I-135. && .FIRE WEATHER... Issued at 213 PM CST Fri Nov 13 2020 Very high fire danger is expected across the area on Saturday afternoon and early evening. A cold front will move across the area on Saturday afternoon and Saturday evening shifting winds to the northwest. Ahead of the front, gusty southwest winds are expected over southeast KS. In both locations we are looking at speeds in the 25 to 35 mph range with gusts around 40 mph. Relative humidity values on Saturday afternoon are expected to be in the 20-25 percent range west of I-135 and in the 30-50% range or higher for areas southeast of the KS Turnpike. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 41 72 37 59 / 10 10 0 0 Hutchinson 39 70 34 58 / 10 0 0 0 Newton 41 69 36 57 / 10 10 0 0 ElDorado 44 72 37 57 / 20 10 0 0 Winfield-KWLD 46 73 38 58 / 30 10 0 0 Russell 34 66 32 58 / 0 0 0 0 Great Bend 37 67 31 57 / 0 0 0 0 Salina 37 67 35 59 / 10 0 0 0 McPherson 39 69 34 57 / 10 0 0 0 Coffeyville 48 70 39 60 / 60 40 10 0 Chanute 44 69 39 59 / 50 40 10 0 Iola 43 67 39 59 / 50 40 10 0 Parsons-KPPF 47 70 39 59 / 60 40 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...ADK FIRE WEATHER...MWM
Hazardous weather outlook, Nov 13, 4:28 PM CST, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 428 PM CST Fri Nov 13 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142230- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 428 PM CST Fri Nov 13 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered storms are possible tonight for areas generally southeast of the Kansas Turnpike. The stronger storms may be capable of pea to nickel sized hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few storms may linger into Saturday morning across far southeast Kansas. The stronger storms may be capable of small hail. Breezy southwest winds will shift to the northwest behind a cold front on Saturday afternoon and Saturday evening. This will result in a very high grassland fire danger for much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 8:24 PM CST | Fire Weather Watch | ICT | Barton, Russell | 7 hr |
| Nov 14, 3:51 AM CST | Red Flag Warning | ICT | Barton, Russell | 14 hr |
| Nov 14, 5:22 PM CST | Special Weather Statement | ICT | Elk | 23 min |
| Nov 14, 5:47 PM CST | Special Weather Statement | ICT | Woodson | 28 min |
| Nov 14, 5:58 PM CST | Special Weather Statement | ICT | Wilson | 32 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.